# SDR 96ZZZX1247

- Difficulty date: March 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8198Z
- Make and model: Piper PA-28-161
- Aircraft serial: 288216146
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Strut
- Part number: 7848300
- Condition: Cracked
- Location: Alternator Brkt
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR TO STARTER STRUT CRACKED.  SUSPECT DUE TO ENGINE VIBRATION.  SUBMITTER NOTICED THIS ON 4 OTHER AIRCRAFT ON MORE THAN ONE OCCASION.  ALSO, ELONGATED BOLT HOLES THROUGH ALTERNATOR BRACKETS ON THE SAME (PA28-161) TYPE AIRCRAFT.  THESE ELONGATED HOLES CANNOT BE DETECTED WITHOUT REMOVING THE BRACKETS AND ALTERNATOR FROM AIRCRAFT.  SUBMITTER RECOMMENDS INSPECTING BY REMOVAL EVERY 100 HOURS.
